On pseudorandom [0, 1 and binary sequences

Christian Mauduit, Harald Niederreiter, András Sarközy

Research output: Contribution to journalArticle

11 Citations (Scopus)

Abstract

This paper studies links between uniform pseudorandom sequences of real numbers in [0, 1) and pseudorandom binary sequences. It is proved that good pseudorandom [0, 1) sequences induce binary sequences that have small correlation and well-distribution measures. On the other hand, given a binary sequence with small combined well-distribution-correlation measure, it is shown how to construct a [0, 1) sequence with small discrepancy. The special cases of linear congruential pseudorandom sequences and of Legendre symbol sequences are analyzed in more detail.

Original languageEnglish
Pages (from-to)305-324
Number of pages20
JournalPublicationes Mathematicae
Volume71
Issue number3-4
Publication statusPublished - Nov 22 2007

    Fingerprint

Keywords

  • Correlation measures
  • Discrepancy
  • Legendre symbol sequences
  • Linear congruential method
  • Pseudorandom binary sequences
  • Uniform pseudorandom sequences

ASJC Scopus subject areas

  • Mathematics(all)

Cite this

Mauduit, C., Niederreiter, H., & Sarközy, A. (2007). On pseudorandom [0, 1 and binary sequences. Publicationes Mathematicae, 71(3-4), 305-324.